How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Lisa, MSN, FNP-BC, CCRN Your Own Ques...
Lisa, MSN, FNP-BC, CCRN, Nurse Practitioner
Category: Health
Satisfied Customers: 890
Experience:  Board Certified Family Nurse Practitioner
Type Your Health Question Here...
Lisa, MSN, FNP-BC, CCRN is online now
A new question is answered every 9 seconds

Every month now and sometimes a couple times a month I can

Resolved Question:

Every month now and sometimes a couple times a month I can feel my heart beat drop really low. I feel light headed, but mostly I notice that my heart seems super slow all of a sudden with thick beats. Lately, the last couple of days I have a horrible taste in my month and I have not eaten or drank anything different than normal. Could this be a sign of a problem with my heart? I'm 36, fit and exercise through intense cardiovascular and vibration training weekly. I would like to feel my heart is strong, but I'm also concerned that the abuse I did with asthmatic inhailers using them over several years as a child might have something to do with the symptoms I have now. Any advice would be great appreciated.
Submitted: 6 years ago.
Category: Health
Expert:  Lisa, MSN, FNP-BC, CCRN replied 6 years ago.



THank you for writing in today. First of all, your childhood inhaler use should not have caused any longterm cardiac issues. Inhalers (bronchodilators) have a cardiac stimulant effect, which is why the heartbeat speeds up or becomes more noticeable with use; however, this effect is usually limited and resolves as the drug wears off. There should not be any long term damage to the heart. Now, as for you change in cardiac rhythm and rate, this really should be evaluated by a provider, particularly since you have some associated lightheadedness. These could be symptoms of a transient cardiac arrhythmia (irregular rhythm). The best way to evaluate this would be an exam and possibly some cardiac monitoring, such as EKG and/or Holter monitoring. Also, athletes or people with a vigorous aerobic regimen do tend to have a lower resting heart rate. Aerobic activity is good for conditioning the heart, which explains why the heart rate is lower in athletes. However, at any rate, certain cardiac rhythm disorders can be benign; however, certain disorders, such as Atrial Fibrillation and Supraventricular Tachycardia, can pose more of a health concern; therefore, it would be best to consult your provider and have an exam. As for the abnormal taste in your mouth, this may or may not be associated to your other symptoms. Abnormal taste can be caused by a number of things; however, with lightheadedness, diabetes is a concern. In addition, there are other concerns, such as thyroid disorder, dehydration, or even related to vigorous activity (build up of lactic acid). The taste change too should be evaluated, particularly focusing on metabolic or endocrine disorders. I hope this helps to answer your question. If you have any additional questions or concerns, please let me know. Lisa

Lisa, MSN, FNP-BC, CCRN and 4 other Health Specialists are ready to help you